MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Information from the field states ¿it was noted that the punctured aorta was due to the incorrect analysis of the x-ray by the physician¿ based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer report number: 3008452825-2021-00328.During a paroxysmal atrial fibrillation (af) procedure, the aorta was punctured.During review of the x-ray, the aorta became punctured by the needle and the sheath.The patient remained in stable condition, but the procedure was cancelled for the safety of the patient.It was noted that the punctured aorta was due to the incorrect analysis of the x-ray by the physician.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
One brk transseptal needle was received for evaluation.No functional anomalies were noted when the brk needle/stylet assembly was advanced through the returned 8.5f agilis dilator/sheath assembly.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event of "the aorta was punctured" remains unknown.

Brand Name
BRK XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key12024364
Report Number3008452825-2021-00329
Device Sequence Number4543280
Product Code DRC
UDI-Device Identifier05414734205153
UDI-Public05414734205153
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberG407211
Device Catalogue NumberG407211
Device Lot Number7598250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS SHEATH
Outcome Attributed to Adverse Event Other;